MAUDE Adverse Event Report: SYNTHES GMBH 10MM/125 DEG TI CANN TFNA 300MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY

SYNTHES GMBH 10MM/125 DEG TI CANN TFNA 300MM/LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.037.021S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Fall (1848)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: this report is for an unknown tfna nail/unknown lot.Part and lot number are unknown.Without the specific part number; the udi number and 510-k number is unknown.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is a j&j sales representative.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from depuy synthes reports an event in germany as follows: it was reported that a trochanteric fixation nail-advanced (tfna) 125 degree 10mm diameter and 300mm long left nail was broken postoperatively.The patient might have fell down.The nail was implanted for about an half a year ago.A new tfna 125degree 12mm 320mm long left was implanted and augmentation was performed on an unknown date.No further information provided.This report is for one (1) unknown tfna nail.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: photos of the removed nail and x-rays of the nail prior to removal were returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned photos.Visual analysis of the photos revealed that the unk - nails: tfna was broken in the proximal end just above the transition of the proximal diameter to the shaft diameter.The nail broke across the diameter and the fracture faces are smooth which was most likely caused by the surfaces rubbing on one another prior to removal.No material issues or irregularities were noted on the nail or broken surfaces.Three x-ray images were provided, 2 ap views showing the femur with the nail and one showing the nail extraction instrument assembled to the proximal end of the nail.The ap x-rays show a subtrochanteric fracture with a spiral component on the lateral side just below the lesser trochanter that was fixated with the tfna nail and spiral blade plus several loops of orthopedic cable around the femur starting at the level of the lesser trochanter down to near the end of the spiral fracture on the lateral cortex.The fracture is displaced with the femoral head shifted downward and rotated and the lateral end of the fracture is shifted downward and laterally.The nail is seen to be broken at the point identified in the photos and the proximal end has shifted with the proximal femur fragment.The orthopedic cables appear to still be covering the lateral cortex of the fragment but look to be shifted laterally on the medial cortex but it is not clear from the x-rays if the cables cut into the medial cortex.The lesser trochanter is also broken off the femur.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for unk - nails: tfna and is most likely due to a subsequent trauma to the left hip.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation cannot be performed due to lot number being unknown.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Manufacturing location: monument.Manufacturing date: 07-oct-2020.Expiration date: 01-sep-2030.Part number: 04.037.021s, 10mm/125 deg ti cann tfna 300mm/left- sterile.Lot number: 70p7689 (sterile).Lot quantity: (b)(4) this lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Component part(s) reviewed: part number: 04.037.912.3, tfna lock drive.Lot number: 68p5552.Lot quantity: (b)(4).Part number: 04.037.912.4, wave spring, shim ended.Lot number: 52p7563.Lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Part number: 04.037.942.2, lock prong, 130 degree tfna.Lot number: 58p1792.Lot quantity: (b)(4).Production order traveler met all inspection acceptance criteria.Part number: 21127, timoagri16.00.Lot number: 49p9715.Lot quantity: (b)(4) lbs.Inspection instruction met all inspection acceptance criteria.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the photos revealed that the tfna fem nail ø10 le 125° l300 timo15 was broken in the proximal end just above the transition of the proximal diameter to the shaft diameter.The nail broke across the diameter and the fracture faces are smooth which was most likely caused by the surfaces rubbing on one another prior to removal.No material issues or irregularities were noted on the nail or broken surfaces.A dimensional inspection for the tfna fem nail ø10 le 125° l300 timo15 was unable to be performed due to post manufacturing damage.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed yes as the observed condition of the tfna fem nail ø10 le 125° l300 timo15 would contribute to the complained device issue and is most likely due to a subsequent trauma to the left hip.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.D1: device name corrected.

Brand Name
10MM/125 DEG TI CANN TFNA 300MM/LEFT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES MONUMENT DC
1101 synthes ave
monument CO
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key16325067
Report Number8030965-2023-01553
Device Sequence Number7828670
Product Code HSB
UDI-Device Identifier10886982095794
UDI-Public(01)10886982095794
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K131548
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.037.021S
Device Catalogue Number04.037.021S
Device Lot Number70P7689
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/27/2023
Supplement Date Received by Manufacturer01/31/2023
04/25/2023
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date02/21/2023
04/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/07/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown